Colorado, 2014

High Wind in Colorado, April 27, 2014

April 27, 2014 · NWS PUB · 3 events in 3 counties and zones

a strong upper level disturbance produced severe, damaging wind gusts and low visibilities due to blowing dust. Vehicle accidents occurred (five cars and two semi-trailers), as well as downed trees and roof damage.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Across the far southeast plains...a strong upper level disturbance produced severe, damaging wind gusts and low visibilities due to blowing dust. Vehicle accidents occurred (five cars and two semi-trailers), as well as downed trees and roof damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 27, 10:32 AM MST, 28 minutes earlier.

Area forecast discussion, Apr 27, 10:32 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT SUN APR 27 2014

.UPDATE...
ISSUED AT 1038 AM MDT SUN APR 27 2014

APPEARS CONVECTION HAS ALLOWED BAND OF HIGHER WINDS ALOFT TO REACH
THE SURFACE OVER THE FAR SOUTHEAST PLAINS...WITH GUSTS TO 50 KTS
AT KLAA. WILL ISSUE A HIGH WIND WARNING THROUGH THE AFTERNOON TO
COVER THREAT OF STRONG GUSTS AS MAIN BAND OF WRAP AROUND PRECIP
MOVES EAST THROUGH THE REGION. SOME REPORTS OF LOW VIS IN BLOWING
DUST AS WELL...BUT WITH RAIN MOVING TOWARD THE AREA WON'T ISSUE
ANY DUST HIGHLIGHTS FOR NOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 349 AM MDT SUN APR 27 2014

CURRENTLY...STRONG UPPER LEVEL LOW PRESSURE CENTER IS CURRENTLY
SITTING OVER SOUTHEAST COLORADO.  RADAR IS STARTING TO LIGHT UP
ALONG THE PALMER DIVIDE...SOUTH ALONG THE I-25 CORRIDOR TO PUEBLO. A
FEW LIGHTNING STRIKES ARE ALSO BEING SEEN WITH THIS ACTIVITY.
TEMPERATURES ARE COOL...WITH GENERALLY 30S TO 40S UNDER THE
DEVELOPING PRECIPITATION.  OUT EAST AHEAD OF THE PRECIPITATION ITS
CURRENTLY IN THE 50S.  GUSTY NORTH WINDS HAVE FILTERED INTO THE
PALMER DIVIDE REGION AND SHOULD ONLY STRENGTHEN AND SPREAD ACROSS
THE PLAINS THROUGH THE EARLY MORNING HOURS.  IT IS ALSO CURRENTLY
SNOWING ACROSS THE HIGHER ELEVATIONS...WITH AREA WEBCAMS INDICATING
SNOW LEVELS STILL ABOVE 9 TO 10 KFT.

TODAY...MODELS ALL IN DECENT AGREEMENT WITH THE UPPER LEVEL LOW
SHIFTING NORTHEAST INTO SOUTH CENTRAL NEBRASKA BY THIS AFTERNOON.
FOLLOWED A BLEND OF THE RAP AND HRRR HIGH RES MODEL SOLUTIONS AS FAR
AS EVOLUTION OF THE STORM SYSTEM.  ALL SOLUTIONS ARE DEVELOPING A
TROWAL...WHICH IS IN ITS FORMATION STAGE EARLY THIS MORNING...AND
TRACKING IT EAST ACROSS THE PLAINS THROUGH THE AFTERNOON AND EXITING
KIOWA COUNTY BY SUNSET.  UNDER THE TROWAL PRECIPITATION
BAND...EXPECT TO SEE PERIODS OF LIGHT TO MODERATE RAINFALL ALONG
WITH A FEW THUNDERSTORMS.  THE MAIN THREAT FROM THUNDERSTORMS WILL
BE LIGHTNING.  MOST AREAS ACROSS THE PLAINS...ESPECIALLY AREAS NORTH
OF HIGHWAY 50...WILL SEE WETTING RAINS...WITH AROUND ONE TO TWO
TENTHS OF AN INCH OF PRECIPITATION.  SNOW LEVELS REMAIN TRICKY.  THE
STORM SYSTEM IS QUITE WARM AND SUGGESTS SNOW LEVELS REMAINING AROUND
9 KFT.  HOWEVER...THE CONVECTIVE NATURE OF THE SHOWER ACTIVITY WILL
LIKELY FORCE SNOW LEVELS DOWN...ESPECIALLY OVER TELLER COUNTY AND
THE PALMER DIVIDE...TO NEAR 8 TO 7 KFT.  GIVEN THE WARM GROUND
SURFACE TEMPERATURES...WE WILL LIKELY NOT SEE MUCH IN THE WAY OF
ACCUMULATIONS OVER THE PALMER DIVIDE.  UP IN THE MOUNTAINS ABOVE 9
KFT THERE WILL LIKELY BE A SOLID 6 TO 10 INCHES OF SNOW ALONG THE
CONTINENTAL DIVIDE...WHILE AREAS OF THE EASTERN MOUNTAINS SEE
AROUND 3 TO 6 INCHES.

THE OTHER MAIN FORECAST ISSUE FOR THIS AFTERNOON WILL BE THE WINDS.
A STRONG PRESSURE GRADIENT AROUND THE UPPER LEVEL STORM SYSTEM WILL
HELP TO GENERATE STRONG NORTH TO NORTHWEST WINDS ACROSS EASTERN
COLORADO FOR THIS AFTERNOON.  MODEL GUIDANCE SUGGESTS SUSTAINED
WINDS APPROACHING 30 KTS WITH GUSTS IN EXCESS OF 50 KTS POSSIBLE.
THIS WILL LEAD TO DANGEROUS DRIVING CONDITIONS DUE TO STRONG CROSS
WINDS ON EAST-WEST HIGHWAYS.  ANY LOOSE OUTDOOR ITEMS SUCH AS PLANTS
AND LAWN FURNITURE SHOULD BE BROUGHT INDOORS.

TONIGHT...THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DRIFT NORTH
ACROSS CENTRAL NEBRASKA.  THIS WILL KEEP THE REGION UNDER STRONG
NORTHERLY FLOW.  MODELS ALL IN GOOD AGREEMENT WITH PRECIPITATION
COMING TO AN END ACROSS THE PLAINS AROUND 00Z/MON AND FOLLOWED THIS
TREND IN THE FORECAST.  LIGHT SNOW SHOWERS WILL LIKELY CONTINUE
ALONG THE CONTINENTAL DIVIDE TONIGHT WITH THE CENTRAL MOUNTAINS
FAVORED DUE TO NORTHWESTERLY OROGRAPHIC UPSLOPE FLOW.  TEMPERATURES
WILL BE COOL TONIGHT WITH LOWER TO MID 30S EXPECTED FOR THE LOWER
ELEVATIONS.  GIVEN THE NEAR FREEZING TEMPERATURES...THOSE WITH
SENSITIVE OUTDOOR PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM.
MOZLEY

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 349 AM MDT SUN APR 27 2014

...CONTINUED COOL AND UNSETTLED...

MODELS IN FAIRLY GOOD AGREEMENT WITH THE TRACK OF THE UPPER LOW
THROUGH -----...AS IT MAKES SLOW PROGRESS ACROSS THE CENTRAL PLAINS
BEFORE GRADUALLY LIFTING TO THE NORTHEAST INTO IA AND MN BY TUESDAY
AFTERNOON.  TRAILING ENERGY DROPPING DOWN THE WESTERN SIDE OF THE
UPPER LOW WILL KEEP UNSETTLED WEATHER OVER THE REGION...ESPECIALLY
ALONG THE CONTINENTAL DIVIDE WHERE PERIODIC LIGHT SNOW WILL
CONTINUE...AND ACROSS NORTHERN AND EASTERN PORTIONS OF THE SOUTHEAST
PLAINS AS ANOTHER LOBE OF ENERGY ROTATES GLANCES BY THE SOUTHEAST
PLAINS ALONG THE WESTERN PERIPHERY OF THE UPPER LOW.
OVERALL...ACCUMULATIONS REMAIN LIGHT AT THIS POINT.  COULD BE
FLIRTING WITH CRITICAL FIRE WEATHER CONDITIONS ON MONDAY ACROSS THE
SOUTHEAST PLAINS WHERE WINDS WILL REMAIN QUITE STRONG...THOUGH WITH
THE COOLER TEMPERATURES...DEW POINTS MAY NOT BE QUITE LOW ENOUGH TO
HIT THE 3 HOUR WINDOW OF 15 PERCENT...SO NO FIRE WEATHER HIGHLIGHTS
LOOK NECESSARY AT THIS POINT.  TEMPERATURES WILL REMAIN BELOW NORMAL
AND OVERNIGHT LOWS MONDAY NIGHT AND AGAIN TUESDAY NIGHT WILL STILL
COME CLOSE OR HIT THE FREEZING MARK ACROSS THE SOUTHEAST PLAINS. TOO
EARLY IN THE GROWING SEASON FOR FROST/FREEZE HIGHLIGHTS AS THESE DO
NOT START UNTIL MAY 1ST.  A REINFORCING SURGE OF COLD AIR DROPS
THROUGH THE SOUTHEAST PLAINS TUESDAY NIGHT.  WINDS AND CLOUDS BEHIND
THIS MAY HELP KEEP TEMPERATURES SLIGHTLY ABOVE FREEZING ACROSS
PORTIONS OF THE PLAINS.  HOWEVER...MODELS DIFFER WITH QPF TUESDAY
NIGHT...WITH GFS THE WETTEST MODEL...PRINTING 2-4 INCHES OF SNOW FOR
THE SOUTHEAST MOUNTAINS.  ECMWF ALSO SHOWS SOME SNOW FOR THE SE
MTS/ADJACENT PLAINS...BUT IS MUCH LIGHTER...WHILE NAM IS VIRTUALLY
DRY. FORECAST LEANS MORE TOWARDS THE ECMWF FOR NOW AS IT IS A NICE
COMPROMISE.

ANOTHER SHORTWAVE DROPS DOWN THE WESTERN SIDE OF THE BROAD UPPER LOW
ACROSS CO ON WEDNESDAY.  GFS AND ECMWF PULL THE H7 WINDS A LITTLE
MORE OUT OF THE NORTHEAST PERHAPS GIVING THE SE MTS ANOTHER SHOT OF
SOME SNOW.  GFS IS MUCH HEAVIER THAN EC WITH QPF...SO UNCERTAINTY
REMAINS HIGH.

UPPER LOW PULLS AWAY TO THE NORTHWEST BY LATE IN THE WEEK...WITH
FLOW ALOFT GRADUALLY BECOMING MORE WESTERLY WITH TIME.  THIS WILL
BODE FOR A GRADUAL WARM UP...THOUGH ECMWF BRINGS ANOTHER FRONT
THROUGH THE SOUTHEAST PLAINS FRI NIGHT...WHICH GFS KEEPS WELL TO THE
NORTH AND EAST. TOO SOON TO SAY WITH CONFIDENCE...SO HAVE TAPERED
BACK THE WARM UP A FEW DEGREES.  -KT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1122 AM MDT SUN APR 27 2014

MAINLY VFR AT TAF SITES TODAY AND TONIGHT...THOUGH A FEW -SHRA
BRUSH BY JUST EAST OF KCOS IN THE 18Z-20Z TIME PERIOD. MAIN STORY
TODAY WILL BE STRONG N-NW WINDS...AS SURFACE AND UPPER LEVEL LOW
PRESSURE REMAINS OVER WESTERN KS THROUGH THE DAY. EXPECT GUSTS IN
THE 35-45 KT RANGE AT KCOS UNTIL 00Z-02Z...30-40 KTS AT KALS AND
KPUB. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET...THOUGH SPEEDS
WILL REMAIN IN THE 10-20 KNOT RANGE MOST OF THE NIGHT. WITH UPPER
LOW VERY SLOW TO MOVE AWAY FROM THE AREA MONDAY...EXPECT STRONG
W-NW WINDS ONCE AGAIN...WITH GUSTS TO 25 KNOTS ALL TAF SITES BY
15Z-16Z.

OVER THE MTS...PRECIP SLOWLY DIMINISHING LATE THIS MORNING...AND
EXPECT GRADUALLY IMPROVING CONDITIONS FOR THE REMAINDER OF THE
DAY.

ON THE PLAINS...BAND OF -SHRA/-TSRA AND MVFR CIGS/VIS WILL
CONTINUE TO SHIFT EASTWARD THROUGH 22Z...THEN GRADUALLY MOVE INTO
KS BY 00Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ095>099.

WINTER STORM WARNING UNTIL NOON MDT TODAY FOR COZ058-060-061-066-
068.

&&

UPDATE...PETERSEN
SHORT TERM...MOZLEY
LONG TERM...KT
AVIATION...PETERSEN
Hazardous weather outlook, Apr 27, 5:24 AM MST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
624 AM MDT SUN APR 27 2014

COZ058>089-093>099-281230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
624 AM MDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL IMPACT SOUTHERN COLORADO
THROUGH THIS EVENING.  SNOW WILL CONTINUE ACROSS MOUNTAIN AREAS WITH
SNOW LEVELS GENERALLY ABOVE 9000 FEET.  LOCATIONS ALONG THE
CONTINENTAL DIVIDE SHOULD SEE TOTAL SNOW ACCUMULATIONS OF 6 TO 10
INCHES...WHILE THE EASTERN MOUNTAINS WILL LIKELY SEE 3 TO 6 INCHES.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY OVER THE WEST
SLOPES OF THE EASTERN MOUNTAINS.

THUNDERSTORMS WILL MOVE ACROSS THE EASTERN PLAINS THROUGH THIS
AFTERNOON.  LIGHTNING IS THE PRIMARY THREAT...HOWEVER A FEW CELLS
WILL LIKELY PRODUCE PEA SIZE HAIL.  THUNDERSTORMS AND RAIN SHOWERS
WILL MOVE ACROSS THE WALDO CANYON BURN SCAR THIS MORNING.  WHILE
MOST OF THE RAIN EXPECTED ON THE BURN SCAR WILL BE LIGHT AND LIKELY
MIXED WITH SNOW...WE WILL HAVE TO WATCH IN CASE A STRONGER CELL HAPPENS
TO MOVE ACROSS THE BURN SCAR. AS OF NOW...ANY FLASH FLOOD RISK ON
THE WALDO CANYON BURN SCAR APPEARS LOW...BUT BE PREPARED IN CASE
ONE OF THE STRONGER CELLS MOVES OVER SCAR. THUNDERSTORMS WILL MOVE
OUT OF THE EASTERN PLAINS BY LATE AFTERNOON OR EARLY EVENING.

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE PLAINS FOR THIS
AFTERNOON.  WIND GUSTS TO NEAR 50 MPH ARE LIKELY WHICH WILL PRODUCE
DANGEROUS CROSS WINDS ON EAST-WEST HIGHWAYS.

SNOW WILL DISSIPATE TO LIGHT SNOW ALONG THE CONTINENTAL DIVIDE FOR
TONIGHT.  AN ADDITIONAL INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE
BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS OFF AND
THROUGH TUESDAY. SHOWERS WILL BE MOST PERSISTENT ACROSS THE
SAWATCH AND MOSQUITO RANGES...WHERE ADDITIONAL ACCUMULATIONS WILL
RANGE FROM 2 TO 6 INCHES THROUGH THE PERIOD. THE REMAINDER OF THE
MOUNTAINS WILL SEE AROUND 1 TO 3 INCHES. THE VALLEYS AND SOUTHEAST
PLAINS WILL SEE ISOLATED RAIN AND MIXED RAIN AND SNOW SHOWERS AT
TIMES THROUGH TUESDAY WITH LITTLE TO NO ACCUMULATION EXPECTED.

ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE TUESDAY NIGHT
THROUGH WEDNESDAY ACROSS THE MOUNTAINS AS ANOTHER DISTURBANCE
MOVES ACROSS THE REGION. SOME LIGHT ACCUMULATIONS WILL BE
POSSIBLE...PARTICULARLY ACROSS THE CENTRAL AND SOUTHEAST
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO.

88/31

In the hours before

Special weather statement, Apr 27, 9:08 AM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1008 AM MDT SUN APR 27 2014

COZ096-098-099-271630-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
1008 AM MDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA...PROWERS AND NORTH
CENTRAL BACA COUNTIES UNTIL 1030 AM MDT...

AT 1004 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG AND EAST OF HIGHWAY TWO EIGHTY SEVEN FROM
NEAR EADS SOUTH TO NEAR SPRINGFIED. THESE STORMS WERE MOVING TO THE
SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND LOCALIZED AREAS OF BLOWING DUST WILL
BE POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...SHERIDAN LAKE...HARTMAN...BRANDON...
TOWNER...BRISTOL...TWO BUTTES RESERVOIR...CHIVINGTON AND QUEENS
RESERVOIR.

LAT...LON 3764 10205 3763 10260 3860 10267 3861 10205
TIME...MOT...LOC 1604Z 298DEG 27KT 3809 10255

ETP
Local storm report, Apr 27, 9:12 AM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1012 AM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND GST     4 W LAMAR               38.07N 102.69W
04/27/2014  M65 MPH          PROWERS            CO   ASOS

&&

PJC
Local storm report, Apr 27, 9:33 AM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1033 AM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST 9 S SPRINGFIELD         37.28N 102.61W
04/27/2014  M60 MPH          BACA               CO   ASOS

&&

PJC
Local storm report, Apr 27, 9:35 AM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1035 AM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND GST     4 W LAMAR               38.07N 102.69W
04/27/2014  M66 MPH          PROWERS            CO   ASOS

&&

CORRECTED EVENT

PJC
Local storm report, Apr 27, 9:58 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1058 AM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     NON-TSTM WND GST 17 NW TWO BUTTES        37.75N 102.60W
04/27/2014  M58 MPH          PROWERS            CO   CDOT

&&

PJC
Local storm report, Apr 27, 10:33 AM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     NON-TSTM WND GST 17 NW TWO BUTTES        37.75N 102.60W
04/27/2014  M58 MPH          PROWERS            CO   CDOT

1010 AM     TSTM WND GST     4 W LAMAR               38.07N 102.69W
04/27/2014  M66 MPH          PROWERS            CO   ASOS

0920 AM     NON-TSTM WND GST 9 S SPRINGFIELD         37.28N 102.61W
04/27/2014  M60 MPH          BACA               CO   ASOS

0635 AM     NON-TSTM WND GST 2 WNW SAGUACHE          38.10N 106.17W
04/27/2014  M59 MPH          SAGUACHE           CO   AWOS

&&

PJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Bent County

When
April 27, 11:00 AM MST to 3:00 PM MST
Where
Bent County forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
April 27, 11:00 AM MST to 3:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
April 27, 11:00 AM MST to 3:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505614, 505615, 505616.